MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22757
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) states the following additional complications: ¿additional complications include, but are not limited to: pneumoperitoneum, peristomal wound infection and purulent drainage, stomal leakage, bowel obstruction, gastroesophageal reflux (gerd), and blockage or deterioration of the peg tube." the ifu states the following information under precautions: "follow the instructions and the patient care manual supplied with each kit.It is essential for the patient care manual to accompany the patient and be explained to all people responsible for the care of the patient." the ifu provides the following warning: "warning: excessive traction on the gastric feeding tube may cause premature removal, fatigue or failure of the device." the ifu states the following for instructions for tube placement: ¿after determining that the mucosa is healthy, proceed with this procedure.¿ the ifu warns, "this device is for single use only.Attempts to reprocess, resterilize, and/or reuse may lead to device failure and/or transmission of disease." the report indicates that the device was reused.Prior to distribution, all peg 24 percutaneous endoscopic gastrostomy set - pull are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a percutaneous gastrostomy tube placement, the physician used a cook peg 24 percutaneous endoscopic gastrostomy set - pull.The following was reported: the device was inserted on (b)(6) 2019 and dislodged on (b)(6) 2019.The caregiver found that pus was excreting from the stoma and the skin near the tube on the stomach of the patient was reddish in appearance.The patient was not in the hospital, the patient was rushed to the hospital when the caregiver noticed the pus excretion and the reddish appearance on the stomach.Then only the mo [healthcare professional in hospital] explanted the device prior being consulted by the physician.The device was initially placed through a new abdominal incision which was approximately 1 cm.The following was received on 01-oct-2019: the device dislodged and was put back in.The device was then explanted in the hospital after seeing pus and redness on skin.Unknown treatment was performed for the pus and redness.The following was received 03-oct-2019: [the physician] claims that a debridement was done on the patient; and antibiotics as treating like necrotizing.[the physician] suspects that maybe the patient yanked the peg tube.Thus, it was re-inserted via endoscopy seeing the tube in.A section of the device did not remain inside the patient¿s body.The patient required debridement and antibiotic treatment for the pus and redness.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9194601
Report Number1037905-2019-00604
Device Sequence Number2549445
Product Code KNT
UDI-Device Identifier00827002227576
UDI-Public(01)00827002227576(17)220422(10)W4206024
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model NumberG22757
Device Catalogue NumberPEG-24-PULL-I-S
Device Lot NumberW4206024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight47